MAUDE Adverse Event Report: ARTHREX, INC. REVERS 39MM CA ADAPTER ASSEMBLY; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. REVERS 39MM CA ADAPTER ASSEMBLY; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number REVERS 39MM CA ADAPTER ASSEMBLY
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 6/23/2022, it was reported by a sales representative via phone that during a revision procedure, both the ar-9502-29arca, revers 39mm ca adapter assembly and, ar-9550-29rca, revers ca humeral head, 50/19, were having issues seating.The surgeon had them in the suture cup and then after trial reduction, they were augmenting the subs cap and did an internal rotation.The adaptor and head, both, popped out of the cup.The head became stuck on the post and the adaptor would not sit in the cup.In order to be safe it was agreed that a new implant be used to complete the case.The surgeon had no issues after swapping out the implants, however, it did add time to the case.The revision was a conversion from a revers total shoulder procedure to a hemi due to the mgs being loose and not holding in the glenoid.Additional information requested.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.(1) unpackaged ar-9502-39rca stuck to (1) unpackaged ar-9660-r were received for evaluation.Visual inspection of the devices revealed dents and scratches on both devices, likely from attempts to separate them.Separation of the two devices was unsuccessful.It was noted that the device used to attempt to extract the humeral head adapter from the humeral head is not the appropriate instrument.The ar-9660-r was inserted on the wrong side of the threading, and a more appropriate device would have been the glenosphere forceps.The cause for the devices becoming stuck is thus attributed to misuse from the user due to inappropriate instrumentation choice.

Brand Name
REVERS 39MM CA ADAPTER ASSEMBLY
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19290662
Report Number1220246-2024-03124
Device Sequence Number7143185
Product Code HSD
UDI-Device Identifier00888867230385
UDI-Public00888867230385
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberREVERS 39MM CA ADAPTER ASSEMBLY
Device Catalogue NumberAR-9502-39ARCA
Device Lot Number17.01297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown